MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 18IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 18IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B411
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.* could you please clarify if the patient suffered from any signs or consequences due to the issue? please provide more information.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 g/m.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and barbed suture was used.The thread has come loose from the needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/3/2023 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: could you please clarify if the patient suffered from any signs or consequences due to the issue? please provide more information i inform you that the wire was released from the needle at the time of suture, but there was no damage to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/7/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that it was received one open that pertain to product code sxpp1b411.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture end was observed to be severely cut therefore this was resulting in a clip off defect.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI PDS+ UNI VIO 18IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16063275
Report Number2210968-2022-10703
Device Sequence Number16655341
Product Code NEW
UDI-Device Identifier10705031236141
UDI-Public10705031236141
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberSXPP1B411
Device Catalogue NumberSXPP1B411
Device Lot NumberQPBCJQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/10/2023
08/17/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date02/03/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown